It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-10-2009, 03:22 AM   #1
Member
(female)
 
Join Date: Jan 2004
Posts: 74
gloriak_55 HB User
Help Please!

I was put on Amorilride (sp?) a diuretic about 5 and a half months ago. It has lowered the blood pressure and I seem to be getting along well except for one thing that all of a sudden dawned on me. Recently I have been suffering some depression which seems to be getting worse. Crying all the time and do not find pleasure in anything and don't want to do anything. Yes I have some stress in my life but this weepiness and lack of finding anything interesting seems not related to the stress. I would like to know if anyone has had this problem with the diuretics and could this very well be the culprit? I see the doctor in a couple of weeks so I am going to mention it. It seems I suffer depression with every new med I try for the blood pressure or terrible lethargy. What on earth can I be trying next? Would really like to hear from people if this could be the problem. This depression is terrible and it just seems like it could be the meds.
Thanks Gloria

 
Old 04-10-2009, 07:17 AM   #2
Senior Veteran
(female)
 
Flutterbye77's Avatar
 
Join Date: Mar 2008
Location: Greenwood Village, Colorado
Posts: 965
Flutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB User
Re: Help Please!

Hormones can do that. You sound like me after I had each of my babies. My last one is a year old and I feel like my hormones are finally starting to stabalize. this also happens to us when we reach menopause.

I do not think it's caused from your diuretic. have you talked to your doctor about it?

 
Sponsors Lightbulb
   
Old 04-10-2009, 08:35 AM   #3
Member
(female)
 
Join Date: Jan 2004
Posts: 74
gloriak_55 HB User
Re: Help Please!

Not hormones because I had a total hysterectomy in 03 and have gone through menopause. I did have a surgery in December though and I am wondering if it could be after affects of that. But I still think its the diurectic.

 
Old 04-10-2009, 08:35 AM   #4
Senior Veteran
(male)
 
Machaon's Avatar
 
Join Date: Feb 2003
Location: Fort Laud
Posts: 3,953
Blog Entries: 22
Machaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB User
Re: Help Please!

Quote:
Originally Posted by gloriak_55 View Post
I was put on Amorilride (sp?) a diuretic ... Recently I have been suffering some depression which seems to be getting worse. Crying all the time and do not find pleasure in anything and don't want to do anything. ... This depression is terrible and it just seems like it could be the meds.
Diuretics can definitely cause depression. How much diuretic do you take?
__________________
Greatly Improved CHF, A-Fib, HBP, Asthma:

⇒ Eliminate household items that are toxic!
⇒ Balanced, healthy, low glycemic diet
⇒ Lots of Exercise
⇒ Avoid night allergens, toxins
⇒ Coreg!

 
Old 04-10-2009, 08:40 AM   #5
Member
(female)
 
Join Date: Jan 2004
Posts: 74
gloriak_55 HB User
Re: Help Please!

I would have to check the bottle at home. I can't remember the mg's but it is only once a day. It seems to get worse towards evening. This is terrible. This is not like me at all, I mean I can't get down in the dumps but not to where I feel everything is hopeless and crying all the time and I have to say at times suicidal. I should have guessed right away that it might be the meds but it has come on gradual. I get side effects from everything. I had the Lisinopril cough and had to stop taking that and the cough went away.

 
Old 04-10-2009, 08:50 AM   #6
Senior Veteran
(female)
 
Join Date: Feb 2007
Location: USA
Posts: 3,159
bethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB User
Re: Help Please!

Gloria,

You were smart to consider the depression as a possible side effect of the diuretic....as it is a common problem. Don't assume your doctor will agree with you but assert yourself and request another med.

Good luck!

Bethsheba

Last edited by bethsheba; 04-10-2009 at 08:50 AM.

 
Old 04-10-2009, 08:55 AM   #7
Senior Veteran
(male)
 
Machaon's Avatar
 
Join Date: Feb 2003
Location: Fort Laud
Posts: 3,953
Blog Entries: 22
Machaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB User
Re: Help Please!

There are many "undocumented" side effects from medications, and many MANY interactions between medications, other medications, foods and drinks. As far as diuretics go....... just as Bethsheba has posted, depression is a documented possible problem related to the use of diuretics. (Hi Bethsheba! )

One of the best research sources, for medication problems, is a forum like HealthBoards, where you can ignore what some mediocre doctors tell you, and ignore the sales-hype from the drug companies, and read about the problems that other patients have had to endure.
__________________
Greatly Improved CHF, A-Fib, HBP, Asthma:

⇒ Eliminate household items that are toxic!
⇒ Balanced, healthy, low glycemic diet
⇒ Lots of Exercise
⇒ Avoid night allergens, toxins
⇒ Coreg!

Last edited by Machaon; 04-10-2009 at 08:59 AM.

 
Old 04-10-2009, 09:31 AM   #8
Senior Veteran
(female)
 
Flutterbye77's Avatar
 
Join Date: Mar 2008
Location: Greenwood Village, Colorado
Posts: 965
Flutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB User
Re: Help Please!

what subsitutes are there for diuretics?

 
Old 04-10-2009, 11:40 AM   #9
Senior Veteran
(female)
 
Join Date: Feb 2007
Location: USA
Posts: 3,159
bethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB User
Re: Help Please!

Hello Machon,


So good to see you are still posting here, ! As usual, you make some very good points!!

As far as the diuretics go, if an electrolyte imbalance resulting from the diurectic is causing the depression, adequate fluid intake and nutrition may remedy the problem. But based on my own personal experience, some of us just aren't cut out for a diuretic---athletes for instance, and those of us who just sweat alot.

I don't want to give diuretics a bad name as they can be wonderful, effective, and inexpensive meds...but other meds may have fewer side effects for some of us.

Diuretics are only one class of about 5, is it??, families of antihypertensive blood pressure medication. Before getting a new rx from the doctor, I would tell the doc that I had problems with depression with some meds. When the doc gives you a new rx, BEFORE having it filled, check with the pharmacist and do some reading to see if depression is a side effect. If it is, have the pharmacist call the doc and write a new rx for something else.

Again, from personal experience, for me, a beta blocker (atenolol) caused me the fastest onset, most intense depression I had ever experienced...but it went away completely about 6 weeks after discoing the med.

Bethsheba

Last edited by bethsheba; 04-10-2009 at 11:42 AM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Constant phlegm/snorting problem - please help andyshan Ear, Nose & Throat 15 09-05-2012 07:38 AM
2nd post....please help.... dazzlynn Reflex Sympathetic Dystrophy (RSD) (CRPS) 5 05-09-2010 11:05 PM
Lost biopsy; sentinel node biopsy--please help reagan1861 Cancer: Skin 4 05-04-2010 07:38 PM
New member (27) with ongoing sciatica. Help please. bluestifford Back Problems 7 04-30-2010 07:33 PM
Thick, sticky, bloody mucus.. Please HELP! justcurious123 Colds & Flu 6 04-27-2010 04:45 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (55), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flowergirl2day (16), flitz (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1162), MSJayhawk (990), Apollo123 (890), Titchou (825), janewhite1 (823), Gabriel (757), ladybud (737), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 01:48 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!